Pennsylvania, 2014Strong Wind in Pennsylvania, March 26, 2014
March 26, 2014 · NWS PHI · 2 events in 2 counties and zones
Eastern Pennsylvania was at the far northwestern shield of an intense oceanic low pressure system as only light snow fell from around midday on the 25th until around Midnight EDT on the 26th. Snowfall was less than an inch.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Eastern Pennsylvania was at the far northwestern shield of an intense oceanic low pressure system as only light snow fell from around midday on the 25th until around Midnight EDT on the 26th. Snowfall was less than an inch. The greatest impact by the oceanic low pressure system were the strong, gusty north to northwest winds that occurred during the daytime hours on the 26th. Peak wind gusts averaged 40 to 45 mph and downed weak tree limbs. Peak wind gusts included 47 mph at the Northeast Philadelphia Airport, 45 mph in Perkasie (Bucks County) and 44 mph at the Philadelphia International Airport and Mount Pocono (Monroe County).
The strong northwest winds were caused by the rapid intensification as well as the overall intensity of the offshore low pressure system. It made its closest pass to Pennsylvania early on the 26th. At 8 a.m. EDT on the 26th, the oceanic storm's surface pressure dropped to 964 millibars (it would bottom at 955 millibars later in the day), a drop of 43 millibars in a 24 hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 26, 5:00 AM EST, 2 hours earlier.
Area forecast discussion, Mar 26, 5:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 AM EDT WED MAR 26 2014
.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM WILL MOVE INTO THE CANADIAN MARITIMES
LATER TODAY AND TONIGHT. MEANWHILE HIGH PRESSURE BUILDS INTO OUR
REGION LATER TODAY AND TONIGHT, THEN SHIFTS OFFSHORE THURSDAY. LOW
PRESSURE TRACKING ACROSS THE GREAT LAKES SHOULD PULL A WARM FRONT
NORTH ACROSS OUR AREA THURSDAY NIGHT, THEN A COLD FRONT SETTLES INTO
OUR AREA LATER FRIDAY. THIS FRONT MAY STALL AS ANOTHER LOW TRACKS
ALONG IT SATURDAY, BEFORE SHIFTING TO OUR EAST SATURDAY NIGHT INTO
SUNDAY. HIGH PRESSURE RETURNS FOR LATER SUNDAY INTO MONDAY, THEN THE
NEXT COLD FRONT MAY ARRIVE LATE MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BAND OF SNOW SHOWERS AND FLURRIES IS MOVING ACROSS PORTIONS OF
THE FORECAST AREA EARLY TODAY...A WINDEX EVENT WITH MOIST UNSTABLE
LOW LEVEL LAPSE RATES SUDDENLY DRYING- STABILIZING AS STRONG NW
WINDS DEVELOP NEAR SUNRISE. SEE THE RADAR PROGRESSION.
TODAY DURING THE DAYLIGHT HOURS...WIND ADVISORY MIDDLESEX COUNTY
SOUTHEASTWARD INTO COASTAL OCEAN. RIGHT NOW WE'LL GO WITH ISOLATED
40 KT GUSTS AND LEAVE IT A NON ADVISORY SITN ELSEWHERE BUT WE MAY
YET EXPAND....IT APPEARED A MARGINAL CALL ONE WAY OR THE OTHER.
ONCE THE DRY AIR ARRIVES AND STABILIZES THE AIRMASS...THE CONSIDERABLE
MORNING CLOUDINESS WILL EVAPORATE TO REVEAL BRIGHT SUNNY SKIES THIS
AFTERNOON WITH GUSTY NW WINDS 35 TO 45 MPH AND STRONG CAA ALOFT.
ISOLATED GUSTS TO 50 MPH EXPECTED. TEMPS WERE PRIMARILY THE WARMER
GFS VALUES. NAM SEEMS TO HAVE HAD A SLIGHT COLD BIAS FOR TODAY.
SPS POSTED FOR EARLY MORNING ICY SPOTS WHERE IT SNOWED LAST NIGHT...
WIDESPREAD GUSTY NW WINDS TO 40 MPH AND POSSIBLE RATE OF SPREAD
ISSUE IN THE DRY SNOWLESS PORTION OF NNJ,
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
**RECORD BREAKING COLD IN OUR AREA TONIGHT**
TONIGHT...HIGH PRESSURE WILL MOVE IN FROM THE WEST OVERNIGHT.
CLEAR SKIES TILL A FEW CIRRUS AT SUNRISE. GUSTY NW WINDS 20-25 MPH
AT 8 PM DIMINISH AND DECOUPLE. PRESUMING REMAINING SNOW COVER SE
NJ..DE AND MD...WE SHOULD SEE RECORD BREAKING MINS IN THE TEENS
THERE AND EVEN RECORDS POSSIBLE ELSEWHERE THROUGH OUR FCST AREA
EXCEPT NOT AT KMPO. PLEASE SEE THE CLIMATE SECTION OF THIS PRODUCT
FOR THE LISTING OF THE RECORDS. THIS FCST USED THE WARMER OF THE
AVBL 00Z/26 NCEP MOS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF SOME RIDGING IN THE EAST
THURSDAY INTO FRIDAY, THEN A TROUGH IN THE PLAINS AMPLIFIES EASTWARD
WITH THE RIDGE AMPLIFYING OFF THE EAST COAST. THE SHARPENING TROUGH
SHIFTS OFF THE EAST COAST LATER IN THE WEEKEND, THEN BRIEF RIDGING
ARRIVES BEFORE THE NEXT UPPER-LEVEL TROUGH ARRIVES FOR TUESDAY. THIS
ADVERTISED PATTERN WILL ALLOW WARMER AIR TO ARRIVE OVERALL DESPITE
SEVERAL TIMES OF UNSETTLED WEATHER. THE SATURDAY SYSTEM IN
PARTICULAR HAS THE POTENTIAL TO PRODUCE AN AREA OF HEAVY RAIN ACROSS
THE CWA. WE USED A MODEL BLEND WITH CONTINUITY THURSDAY INTO
SATURDAY, THEN BLENDED IN THE 00Z WPC GUIDANCE THEREAFTER.
FOR THURSDAY...AS RIDGING ARRIVES ALONG THE EAST COAST, THE SURFACE
HIGH OVER THE AREA WILL BE SHIFTING OFFSHORE. THIS WILL ALLOW FOR A
RATHER COLD START TO THE DAY, HOWEVER A DEVELOPING SOUTHWESTERLY
FLOW ON THE BACKSIDE OF THE SURFACE HIGH WILL YIELD TO A MODERATING
AIRMASS. AS THE WAA GETS UNDERWAY AND A WARM FRONT ORGANIZES TO OUR
SOUTHWEST, AT LEAST SOME INCREASE IN HIGH CLOUDS IS ANTICIPATED
THROUGH THE DAY AND AT NIGHT. A CONTINUED SOUTHERLY FLOW AT NIGHT
WILL RESULT IN HIGHER MINIMUM TEMPERATURES. THE INCREASING WAA ALONG
WITH THE ADVANCEMENT OF THE WARM FRONT AT NIGHT MAY RESULT IN SOME
LIGHT PRECIPITATION ARRIVING FROM THE WEST TOWARD DAYBREAK FRIDAY.
OVERALL THOUGH WITH THE SLOWER RESPONSE IN THE SURFACE DEW POINTS,
IT LOOKS LIKE MUCH OF THE CWA REMAINS DRY. HOWEVER, PERHAPS A LOW
CHC FOR SOME MIXED PRECIPITATION ARRIVING FAST ENOUGH INTO THE
POCONO REGION.
FOR FRIDAY...LOW PRESSURE IS FORECAST TO TRACK ACROSS THE NORTHERN
GREAT LAKES AND ACROSS SOUTHEASTERN CANADA. THE STRONGER
SOUTHWESTERLY FLOW AHEAD OF THIS FEATURE WILL MAINTAIN WAA AND
THEREFORE A WARM FRONT SHOULD LIFT TO OUR NORTH. PRIOR TO THIS
HAPPENING THROUGH, FORECAST SOUNDINGS ACROSS THE FAR NORTHWEST ZONES
AND ESPECIALLY THE POCONOS SHOW THE LOW-LEVEL COLD AIR HANGING ON.
THIS MAY RESULT IN A LITTLE WINTRY MIX OR FREEZING RAIN AT THE
ONSET. HOWEVER GIVEN THE STRENGTH OF THE FLOW, WAA AND ALSO THE
SURFACE LOW TRACKING TO OUR NORTH, ANY FROZEN/FREEZING PRECIPITATION
IS EXPECTED TO BE BRIEF. THE ASSOCIATED COLD FRONT WILL THEN MOVE
INTO OUR AREA DURING THE AFTERNOON AND EVENING. AS ADDITIONAL ENERGY
DEVELOPS ALONG THE TAIL END OF THE FRONT, THE BOUNDARY SHOULD TEND
TO SLOW AND STALL IN OUR VICINITY AT NIGHT. THERE LOOKS TO BE GOOD
FRONTAL FORCING FOR A TIME AS IT ENTERS OUR CWA, THEREFORE SHOWERS
SHOULD BE WIDESPREAD. THE PW VALUES ARE FORECAST TO SURGE TO NEAR AN
INCH AHEAD OF THE FRONT AND THEREFORE SOME DOWNPOURS WILL BE
POSSIBLE. THE SHOWERS SHOULD TAPER OFF AT NIGHT FOR A TIME AS THE
BOUNDARY SETTLES SOUTHWARD AND A SPLIT OCCURS BETWEEN THE LARGE
SCALE LIFT.
FOR SATURDAY AND SUNDAY...LOW PRESSURE WILL MOVE THROUGH THE
TENNESSEE AND OHIO VALLEYS EARLY SATURDAY, THEN SLIDE TOWARD OUR
AREA. THIS LOW WILL TRACK ALONG THE STALLED FRONTAL BOUNDARY DURING
THE DAY, THEN SHIFT OFF THE COAST LATER AT NIGHT. THE UPPER-LEVEL
TROUGH IS FORECAST TO AMPLIFY QUITE A BIT AS IT APPROACHES THE EAST
COAST, AND IT MAY ACTUALLY CLOSE OFF. THIS WOULD PROVIDE AMPLE LIFT
ACROSS THE AREA AND RESULT IN PERIODS OF RAIN. IT APPEARS THE
SURFACE LOW TRAVERSES OUR CWA SATURDAY NIGHT. THE PW VALUES ARE
FORECAST TO INCREASE WITH THIS SYSTEM INTO THE RANGE OF ABOUT
1.0-1.3 INCHES. THIS COMBINED WITH AMPLE LIFT WILL LEAD TO THE
POTENTIAL FOR SOME HEAVY RAIN TO OCCUR, POTENTIALLY LEADING TO AT
LEAST SOME POOR DRAINAGE FLOODING. WHILE SOME ELEVATED INSTABILITY
CANNOT BE RULED OUT, WE ARE THINKING THAT ANY THUNDER WOULD BE
ISOLATED AND THEREFORE IT WAS NOT INCLUDED ATTM. FOR SUNDAY, THE
ENTIRE SYSTEM IS FORECAST TO BE EXITING TO OUR EAST WITH ANY RAIN
PROBABLY ENDING EARLY. HOWEVER, IF IT BECOMES CLOSED OFF IT MAY BE
SLOWER TO CLEAR OUT OF OUR CWA AND SOME RAIN MAY LINGER LONGER
SUNDAY. AS OF NOW, WE LEANED MORE TOWARD WPC GUIDANCE AND KEPT SOME
LOW CHC POPS. A RIDGE BEGINS TO MOVE IN LATER IN THE DAY AND
ESPECIALLY AT NIGHT ALONG WITH HIGH PRESSURE AT THE SURFACE.
FOR MONDAY AND TUESDAY...HIGH PRESSURE SLIDES TO OUR SOUTH AND EAST
MONDAY, THEN THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT ARRIVES
THEREAFTER. THIS ALSO LOOKS LIKE A SURFACE LOW DEVELOPING ALONG A
COLD FRONT FROM THE MISSOURI RIVER VALLEY EASTWARD MONDAY, THEN THIS
MOVES ACROSS OUR AREA LATE MONDAY NIGHT AND TUESDAY. THERE IS SOME
UNCERTAINTY WITH THE TIMING AND STRENGTH OF THIS SYSTEM, THEREFORE
WENT FAIRLY CLOSE TO WPC GUIDANCE.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 13Z...VFR WITH A BAND OF MVFR CONDS SCT SNOW SHOWERS MOVING
NW TO SE ACROSS THE AREA. NW WINDS INCREASE WITH GUSTS 25-35 KT
DEVELOPING NEAR OR JUST AFTER 12Z. CONFIDENCE HIGH.
TODAY AFTER 13Z...VFR. LINGERING FLURRIES POSSIBLE TIL 16Z WITH
SCT-BKN AOA 4000 FT THEN VFR MOSTLY CLEAR THIS AFTN. GUSTY NW
WINDS 33-40 KTS FROM THE GET GO AT 12Z. CONFIDENCE HIGH.
TONIGHT...VFR CLEAR. GUSTY NORTHWEST WINDS 20-30 KT DURING THE
EVENING...DIMINISHING OVERNIGHT. CONFIDENCE HIGH.
OUTLOOK...
THURSDAY...VFR. SOUTH TO SOUTHWEST WINDS 10 TO 15 KNOTS. THE CLOUDS
INCREASE AT NIGHT WITH THE ADVANCEMENT OF A WARM FRONT.
FRIDAY...VFR TO START, THEN LOWERING TO MVFR /POSSIBLY IFR/ AS
SHOWERS ARRIVE FROM WEST TO EAST AHEAD OF A COLD FRONT. THIS FRONT
SHOULD SLOW OR STALL IN OUR VICINITY AT NIGHT AS LOW PRESSURE
DEVELOPS ALONG THE TAIL END OF IT. SOUTHWESTERLY WINDS 10 TO 15
KNOTS, THEN DIMINISHING AT NIGHT AND TURNING TO THE NORTHWEST.
SATURDAY...SUB-VFR WITH PERIODS OF RAIN AS LOW PRESSURE SLOWLY MOVES
ACROSS THE AREA. THE RAIN SHOULD START TO TAPER OFF LATE AT NIGHT.
LIGHT NORTHEAST WINDS, BECOMING NORTHERLY AT NIGHT.
SUNDAY...THERE MAY BE SUB-VFR CONDITIONS EARLY WITH SOME SHOWERS,
OTHERWISE VFR. OUR CONFIDENCE IS LOWER DUE TO HOW FAST THE SATURDAY
SYSTEM SHIFTS TO THE EAST. GENERALLY NORTHERLY WINDS 10 TO 15 KNOTS.
&&
.MARINE...
GLW CONTINUES AS PREVIOUSLY ADVERTISED. NW WIND GUSTS 35-45KT TODAY
DIMINISH TONIGHT.
OUTLOOK...
THURSDAY...SUB-ADVISORY CONDITIONS ARE ANTICIPATED AS WARMER AIR
STARTS TO ADVECT OVER THE COOLER WATERS WITH THE ADVANCEMENT OF A
WARM FRONT LATE. THE SEAS ARE ALSO EXPECTED TO SUBSIDE.
FRIDAY...THE WINDS AND SEAS MAY INCREASE ENOUGH TO REACH SMALL CRAFT
ADVISORY CRITERIA AHEAD OF A COLD FRONT.
SATURDAY AND SUNDAY...THE CONDITIONS SHOULD LOWER TO BELOW ADVISORY
CRITERIA SATURDAY, HOWEVER SHOULD THEN INCREASE TO SMALL CRAFT
ADVISORY CONDITIONS EITHER LATER SATURDAY NIGHT OR SUNDAY. THIS WILL
BE DUE TO LOW PRESSURE MOVING NEARLY RIGHT OVER OUR AREA, HOWEVER
THE DETAILS STILL NEED TO BE IRONED OUT.
&&
.CLIMATE...
HERE ARE THE DAILY RECORD SNOWFALL AT OUR CLIMO BIG 4:
MARCH 25TH MARCH 26TH
ATLANTIC CITY 2.0 IN 2013 0.1 IN 2001
BOTH THE ABOVE WERE RECORDS OR RECORD EQUALING AND THE RER HAS
POSTED.
PHILADELPHIA SEASONAL SNOW TOTAL NOW 68.0...STILL #2 BEHIND THE 78.7
OF THE 2009-2010 WINTER.
ALLENTOWN SEASONAL SNOW TOTAL NOW 67.8...RANKED #3 BEHIND THE 75.4
OF 1993-94 AND 71.4 INCHES OF 1995-1996
ATLANTIC CITY SEASONAL SNOW TOTAL NOW 43.6 AND RANKED # 4 BEHIND THE
58.1 OF 2009-10
51.2 OF 1898-99
47.0 OF 1966-67
MINIMUM TEMPERATURES ON THE 27TH...THERE IS A GOOD CHANCE THAT
ALL OF THESE SITES LISTED BELOW EXCEPT MOUNT POCONO WILL BE WITHIN
2 DEGREES OF RECORD: IT WILL HELP IF THERE IS STILL SNOW COVERING
THE GROUND AT DAYBREAK THURSDAY.
RECORD LOWS FOR THURSDAY MORNING.
ACY 16 2001
PHL 21 1894
ILG 22 2001 1975 AND 1951
ABE 15 2001
TTN 20 1894
GED 18 1951
RDG 19 2001
MPO 6 1975 IS NOT WITHIN REACH.
AS FOR THE MONTHLY AVERAGES...IT LOOKS LIKE PHL TEMPS WILL BE
AVERAGING AT LEAST 4 DEGREES BELOW NORMAL.
&&
.EQUIPMENT...
WE'VE HAD PROBLEMS SINCE LAST EVENING WITH OUR WEB SITE UPDATING
PROPERLY AND IT PROBABLY WONT BE FIXED UNTIL ABOUT 7 OR 8AM. WE
DID GET INTERNET ACCESS BACK AROUND 535 AM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ012>014-020-
026.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG 559A
SHORT TERM...DRAG
LONG TERM...GORSE/MEOLA
AVIATION...DRAG/GORSE 559A
MARINE...DRAG/GORSE
CLIMATE...559A
EQUIPMENT...559AHazardous weather outlook, Mar 26, 2:55 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT WED MAR 26 2014
DEZ001-MDZ008-NJZ001-007>010-015>019-PAZ054-055-060>062-070-071-
101>106-270800-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
355 AM EDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SNOW SHOWERS OR FLURRIES WILL OCCUR THIS MORNING PRIOR TO
10 AM BUT WITH ONLY A DUSTING HERE AND THERE. GUSTY NORTHWEST
WINDS TO 45 MPH ARE EXPECTED BETWEEN 7 AM AND 4 PM TODAY, WHICH
COULD RESULT IN ISOLATED POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ012>014-020-026-270800-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
355 AM EDT WED MAR 26 2014
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ012-015-019-020-NJZ021>025-027-270800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
355 AM EDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
GUSTY NORTHWEST WINDS TO 45 MPH BETWEEN 7 AM AND 1 PM MAY CAUSE
ISOLATED POWER OUTAGES WHERE ANY SNOW LADEN TREE LIMBS BREAK.
USUALLY THIS OCCURS PRIMARILY WHERE MORE THAN 5 INCHES OF WET SNOW
HAS ACCUMULATED ON THE LIMBS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-270800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EDT WED MAR 26 2014
...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 26, 4:26 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 AM EDT WED MAR 26 2014
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-261230-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
526 AM EDT WED MAR 26 2014
...ICY SPOTS EARLY TODAY THEN GUSTY NORTHWEST WINDS TO 40 MPH...
THERE WILL BE ICY SPOTS EARLY THIS MORNING AFTER LAST NIGHTS
SNOW...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 78 SOUTHWARD
THROUGH SOUTHEAST PENNSYLVANIA...DELAWARE...MARYLANDS EASTERN
SHORE AND MUCH OF SOUTHEASTERN NEW JERSEY.
THEN SHORTLY AFTER SUNRISE...NORTHWEST WINDS WILL BECOME STRONG
OUT OF THE NORTHWEST WITH GUSTS AROUND 40 MPH FROM MID MORNING
THROUGH MID AFTERNOON.
THE STRONG WINDS COMBINED WITH LOW HUMIDITY THIS AFTERNOON MAY
INCREASE THE RATE OF SPREAD OF ANY OUTDOOR FIRES IN NORTHERN NEW
JERSEY WHERE IT DIDN'T SNOW YESTERDAY.
DRAG
Strong Wind, Philadelphia
- When
- March 26, 7:00 AM EST to 3:00 PM EST
- Where
- Philadelphia forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
Strong Wind, Delaware
- When
- March 26, 7:00 AM EST to 3:00 PM EST
- Where
- Delaware forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 39.917, -75.399 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Massachusetts, March 26, 20142 deaths · 13 injured · $143,000 · 52 kt wind · 14 events
- Dust Storm and High Wind in California, March 26 to 27, 2014$109,000 · 89 kt wind · 9 events
- High Wind in New Mexico, March 26 to 27, 2014$30,000 · 56 kt wind · 12 events
- Heavy Rain in Hawaii, March 26 to 30, 201424 events
- Strong Wind in Connecticut, March 26, 2014$30,000 · 1 event
- Winter Storm and Winter Weather in Michigan, March 26 to 28, 201414 events
- Winter Storm and Winter Weather in Colorado, March 26 to 28, 201410 events
- Dust Storm and High Wind in Arizona, March 26, 2014$8,000 · 60 kt wind · 10 events
- Strong Wind in Iowa, March 26, 2014$15,000 · 1 event
- Rip Current in Florida, March 26, 20141 injured · 1 event
- High Wind in Kansas, March 26, 201453 kt wind · 7 events
- Blizzard in Maine, March 26, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508551, 508552.